Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Attractivity properties of nonnegative solutions for a class of nonlinear degenerate parabolic problems

  • 55 Accesses

  • 26 Citations


Monotonicity methods are developped to investigate attractivity properties of non-negative stationary solutions for a class of nonlinear degenerate parabolic problems in any space dimension. Applications to specific problems suggested by population dynamics are also discussed.


  1. [1]

    H. W.Alt - S.Luckhaus,Quasi-linear elliptic-parabolic differential equations, Sonderforschungsbereich 123, Preprint n. 136, University of Heidelberg, 1981.

  2. [2]

    H. Amann,On the existence of positive solutions of nonlinear boundary value problems, Indiana Univ Math. J.,21 (1971), pp. 125–146.

  3. [3]

    D. G. Aronson -M. G. Crandall -L. A. Peletier,Stabilization of solutions of a degenerate nonlinear diffusion problem, Nonl. Anal. TMA,6 (1982), pp. 1001–1022.

  4. [4]

    D. G. Aronson -L. A. Peletier,Large time behaviour of solutions of the porous medium equation in bounded domains, J. Differential Equations,39 (1981), pp. 378–412.

  5. [5]

    H. Berestycky -P. L. Lions,Some applications of the method of super and subsolutions, in « Bifurcation and Nonlinear Eigenvalue Problems », ed. byC. Bardos,M. Lasry,M. Schatzmann, Lecture Notes in Mathematics, vol. 782 (Springer, Berlin-Heibelberg-New York, 1980), pp. 16–41.

  6. [6]

    H. Brézis -M. G. Crandall,Uniqueness of solutions of the initial-value problem for u t-Δϕ(u)=0, J. Math. Pures Appl.,58 (1979), pp. 153–163.

  7. [7]

    M. G. Crandall -M. Pierre,Regularizing effects for u t +Aϕ(u)=0 in L 1, Journ. Funct. Anal.,45 (2) (1983), pp. 194–212.

  8. [8]

    R.Dal Passo,Multiplicity and stability of equilibrium solutions of a one dimensional fast-diffusion problem, Boll. U.M.I., 1984 (in print).

  9. [9]

    P. C. Fife,The mathematics of reacting and diffusing systems, Lecture Notes in Biomathematics, Vol. 28 (Springer, Berlin-Heidelberg-New York, 1979).

  10. [10]

    B. G. Gilding -L. A. Peletier,Continuity of solutions of the porous media equations, Annali Scuola Norm. Sup. Pisa, Ser. IV,8 (4) (1981), pp. 659–675.

  11. [11]

    M. E. Gurtin -R. C. MacCamy,On the diffusion of biological populations, Math. Biosci.33 (1977), pp. 35–49.

  12. [12]

    P. L. Lions,On the existence of positive solutions in semilinear elliptic equations, SIAM Review,24 (4) (1982), pp. 441–467.

  13. [13]

    A. Okubo,Diffusion and ecological problems: mathematical models, Biomathematics, Vol. 10 (Springer, Berlin-Heidelberg-New York, 1980).

  14. [14]

    L. A. Peletier,The porous medium equation, in « Applications of Nonlinear Analysis in the Physical Sciences », ed. byH. Amann,N. Bazley,K. Kirchgässner (Pitman, London, 1981), pp. 229–241.

  15. [15]

    E. S. Sabinina,A class of nonlinear degenerating parabolic equations, Sov. Math. Dokl.,143 (1962), pp. 495–498.

  16. [16]

    I. Stakgold -L. E. Payne,Nonlinear problems in nuclear reactor analysis, in «Nonlinear Problems in the Physical Sciences and Biology », ed. byI. Stakgold,D. D. Joseph,D. H. Sattinger, Lecture Notes in Mathematics, Vol. 322 (Springer, Berlin-Heidelberg-New York, 1973), pp. 298–307.

  17. [17]

    M. M. Vainberg,Variational methods for the study of nonlinear operators (Holden Day, San Francisco, 1964).

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

de Mottoni, P., Schiaffino, A. & Tesei, A. Attractivity properties of nonnegative solutions for a class of nonlinear degenerate parabolic problems. Annali di Matematica pura ed applicata 136, 35–48 (1984). https://doi.org/10.1007/BF01773375

Download citation


  • Population Dynamic
  • Stationary Solution
  • Specific Problem
  • Space Dimension
  • Parabolic Problem